umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Smoluchowski rate for diffusion-controlled reactions of molecules with antenna
Umeå University, Faculty of Science and Technology, Department of Physics.
2017 (English)In: Journal of Physics A: Mathematical and Theoretical, ISSN 1751-8113, E-ISSN 1751-8121, Vol. 50, no 26, 264004Article in journal (Refereed) Published
Abstract [en]

We study the current J(m)(beta U-0) of particles to an immobile perfect trap attached to an antenna-a linear array of m partially adsorbing sites with a barrier against desorption U-0 and beta being the inverse temperature. Supposing that particles perform standard random walks, in discrete time n, between the nearest-neighbouring sites of an infinite simple cubic lattice, we calculate the current analytically in the limit n -> infinity as a function of m and beta U-0. We find that for each beta U-0, there exists some effective length m* of the antenna, such that Jm(beta U-0) is an increasing function of m for m < m*, Jm(beta U-0) similar to m/ln(m), and saturates at an m-independent value for m > m*, meaning that only a portion m*/m of the antenna (which otherwise can be arbitrarily long) effectively enhances the reaction rate. Our analysis is relevant to such practically important situations as, e.g. reactions with the so-called antenna molecules or protein binding to specific sites on a stretched DNA.

Place, publisher, year, edition, pages
Institute of Physics Publishing (IOPP), 2017. Vol. 50, no 26, 264004
Keyword [en]
Smoluchowski approach, antenna molecules, stretched DNA
National Category
Physical Sciences
Identifiers
URN: urn:nbn:se:umu:diva-137378DOI: 10.1088/1751-8121/aa7226ISI: 000403330400002OAI: oai:DiVA.org:umu-137378DiVA: diva2:1120663
Available from: 2017-07-06 Created: 2017-07-06 Last updated: 2017-07-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Lizana, Ludvig
By organisation
Department of Physics
In the same journal
Journal of Physics A: Mathematical and Theoretical
Physical Sciences

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 28 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf